Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Free $ S\sp{1}$ actions and the group of diffeomorphisms

Author: Kai Wang
Journal: Trans. Amer. Math. Soc. 191 (1974), 113-127
MSC: Primary 57E15; Secondary 57D10
MathSciNet review: 0356106
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {S^1}$ act linearly on $ {S^{2p - 1}} \times {D^{2q}}$ and $ {D^{2p}} \times {S^{2q - 1}}$ and let $ f:{S^{2p - 1}} \times {S^{2q - 1}} \to {S^{2p - 1}} \times {S^{2q - 1}}$ be an equivariant diffeomorphism. Then there is a well-defined $ {S^1}$ action on $ {S^{2p - 1}} \times {D^{2q}}{ \cup _f}{D^{2p}} \times {S^{2q - 1}}$. An $ {S^1}$ action on a homotopy sphere is decomposable if it can be obtained in this way. In this paper, we will apply surgery theory to study in detail the set of decomposable actions on homotopy spheres.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57E15, 57D10

Retrieve articles in all journals with MSC: 57E15, 57D10

Additional Information

PII: S 0002-9947(1974)0356106-8
Keywords: Decomposable actions, splitting invariants, surgery, tangential homotopy complex projective spaces, characteristic spheres
Article copyright: © Copyright 1974 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia